Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Aug 4, 2010, 5:30 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 4, 2010, 5:48 PM EDT
- In force
- 18 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Elliott County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
660
WFUS53 KJKL 042130
TORJKL
KYC063-175-042215-
/O.NEW.KJKL.TO.W.0014.100804T2130Z-100804T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 615 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LITTLE SANDY...OR NEAR SANDY HOOK...AND
MOVING SOUTHEAST AT 15 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
SANDY HOOK AROUND 540 PM EDT.
CROCKETT AND ELKFORK AROUND 600 PM EDT.
JEPTHA AROUND 610 PM EDT.
MOON AROUND 615 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3804 8300 3801 8302 3792 8309 3806 8327
3811 8322 3812 8321 3812 8320 3813 8318
TIME...MOT...LOC 2130Z 303DEG 12KT 3807 8319
$$
RICHEY1 follow-up statement
862
WWUS53 KJKL 042148
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT WED AUG 4 2010
KYC063-175-042157-
/O.CAN.KJKL.TO.W.0014.000000T0000Z-100804T2215Z/
ELLIOTT KY-MORGAN KY-
548 PM EDT WED AUG 4 2010
...THE TORNADO WARNING FOR NORTHEASTERN MORGAN AND SOUTHERN ELLIOTT
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 3804 8300 3801 8302 3792 8309 3806 8327
3811 8322 3812 8321 3812 8320 3813 8318
TIME...MOT...LOC 2147Z 303DEG 12KT 3804 8313
$$
RICHEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Aug 4, 4:05 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 4, 4:05 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT WED AUG 4 2010 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED THE BIGGEST CONCERNS IN THE NEAR TERM PERIOD ARE THE ONGOING CONVECTION AND THEN THE ONGOING HEAT EVENT ACROSS THE REGION. THE PERSISTENT UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT AND SHIFT TO THE WEST OVER THE NEXT COUPLE OF DAYS AS AN UPPER LEVEL TROUGH SHIFTS ACROSS THE GREAT LAKES AND OH VALLEY AND INTO THE NORTHEASTERN STATES. A COLD FRONT ASSOCIATED WITH THIS BOUNDARY WILL DROP SOUTH INTO THE CWA ON THU AND GRADUALLY EXIT THE AREA THROUGH FRI MORNING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT INTO THE GREAT LAKES AND OH VALLEY AND REMAIN THROUGH THE END OF THE PERIOD. FOR NOW...OPTED TO LET THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY CONTINUE INTO THIS EVENING AND THEN WILL EXTEND ISSUE A HEAT ADVISORY FOR ALL AREAS ALONG/SOUTH OF THE MTN PARKWAY THROUGH THU EVENING. ISOLATED TO SCATTERED CONVECTION WILL CONTINUE INTO THIS EVENING ACROSS THE REGION IN THE VERY WARM AND MOIST AIRMASS IN PLACE. THIS WILL LARGELY BE MESOSCALE DRIVEN WITH OUTFLOW BOUNDARIES LEADING TO NEW CONVECTION. PW WILL BE RELATIVELY HIGH AND THE THREAT WILL CONTINUE FOR SOME STORMS TO BACKBUILD ALONG THE OUTFLOW AND POSSIBLY TRAIN AND LEAD TO LOCALLY HEAVY RAIN. THE UNSTABLE AIRMASS AND MODEST MID LEVEL FLOW...ESPECIALLY ACROSS THE NORTH AND EASTERN SECTIONS COULD LEAD TO A STORM OR TWO WITH MARGINALLY LARGE HAIL AND STRONG WIND GUSTS. A WATCH HAS BEEN ISSUED FOR THIS POTENTIAL ACROSS THE NORTH AS AN OUTFLOW WILL DROP SOUTH OF THE OH RIVER AND MAY IMPACT THE NW PART OF THE AREA. CONVECTION SHOULD GENERALLY BE AT AT MIN OVERNIGHT...BUT HIGH DEWPOINTS AND RESIDUAL CLOUDS SHOULD LEAD TO TEMPS NOT FALLING MUCH BELOW THE MID 70S IN MANY AREAS PROVIDING LITTLE RELIEF FROM THE HEAT. AS FOR MAX T...THE MAV MOS HAS BEEN PERSISTENTLY TOO HIGH MUCH OF THE SUMMER SO HAVE UNDERCUT...BUT COMPROMISED BETWEEN THE PREVIOUS FORECAST AND THE 12Z MET MOS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BY LATE THU AM OR THU AFTERNOON ALONG OR IN ADVANCE OF THE FRONT AS A BIT OF UPPER LEVEL FORCING WILL ALSO BE IN PLACE DUE TO FALLING HEIGHTS FROM THE TROUGH TO THE NORTH. CONVECTION WILL LINGER THE LONGEST IN THE SOUTH...AS THE FRONT GRADUALLY PUSHES SOUTH OF THE AREA. WITH UPPER LEVEL WINDS WESTERLY AND THE FRONT EXPECTED TO BE RELATIVELY EAST TO WEST ORIENTED...TRAINING OF CELLS IS POSSIBLE. A COOLER AND SOMEWHAT DRIER AIRMASS WILL BEGIN TO WORK INTO THE AREA ON FRI AND FRI NIGHT. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED AT THE START OF THE PERIOD A COLD FRONT WILL BE WELL TO OUR SOUTH WITH HIGH PRESSURE OVER THE GREAT LAKES. AS A RESULT WE WILL BE UNDER THE INFLUENCE OF A SLIGHTLY COOLER AND MUCH LESS HUMID AIR MASS FOR THE BEGINNING OF THE WEEKEND. HOWEVER...THE UPPER LEVEL RIDGE WILL BUILD BACK INTO THE MIDDLE MS VALLEY EARLY NEXT WEEK...WITH RISING HEIGHTS AND INCREASING TEMPERATURES AND DEWPOINTS FOR OUR AREA. THE LONG RANGE MOS HIGH TEMPERATURES ARE TOO HIGH...AS HAS BEEN THE CASE FOR MUCH OF THIS SUMMER...AND WILL BE DISREGARDED. ANOTHER COLD FRONT SHOULD DROP INTO THE OHIO VALLEY NEXT WEEK...BUT EXACTLY WHEN THIS GETS FAR ENOUGH SOUTH TO AFFECT OUR AREA IS UNCERTAIN. HAVE FOLLOWED THE HPC GUIDANCE WITH THE FRONT REACHING THE OH RIVER ON WEDNESDAY. AS SUCH HAVE KEPT ALL RAIN CHANCES OUT OF THE FORECAST UNTIL WEDNESDAY. && .AVIATION.../18Z TO 18Z/ AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING VFR THROUGH MUCH OF THE PERIOD. ISOLATED TO SCATTERED CONVECTION SHOULD DEVELOP OVER THE NORTHERN AND SOUTHEASTERN COUNTIES THROUGH THIS EVENING. AN OUTFLOW BOUNDARY APPROACHING FROM THE N COULD LEAD TO A BIT GREATER COVERAGE OF CONVECTION 20Z TO 00Z ACROSS THE NORTHERN AND EASTERN SECTIONS...GRADUALLY TRANSITIONING SOUTH OF THE AREA OVERNIGHT. ADDITIONAL AT LEAST SCATTERED CONVECTION SHOULD DEVELOP ON THU AS DAYTIME HEATING COMBINES WITH A COLD FRONT MOVING ACROSS THE REGION. THUNDERSTORMS THROUGH THE PERIOD COULD BRING BRIEF LOCALIZED IFR OR LOWER CONDITIONS...HOWEVER...HAVE HANDLED THIS WITH JUST A VCTS FOR NOW AS CONFIDENCE IN TIMING AND COVERAGE IS NOT ALL THAT HIGH. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ052-104. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-051-052. EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR KYZ044- 050-051-058-059-068-069-079-080-083>087-111-114-116. HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ058-059-068-069-079- 080-083>087-111-114-116. HEAT ADVISORY UNTIL 7 PM EDT THURSDAY FOR KYZ060-088-106>110-112- 113-115-117>120. && SHORT TERM...JP LONG TERM...SBH AVIATION...JP
Hazardous weather outlook, Aug 4, 4:56 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 456 PM EDT WED AUG 4 2010 KYZ058-059-068-069-079-080-083>087-111-114-116-060000- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... BEATTYVILLE...BOONEVILLE...MANCHESTER 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF AN THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ060-088-106>110-112-113-115-117>120-060000- MENIFEE-HARLAN-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FRENCHBURG...HARLAN...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...JACKSON... HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE ALSO POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ104-060000- ELLIOTT- INCLUDING THE CITIES OF...SANDY HOOK 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES AROUND 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ044-051-060000- FLEMING-BATH- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ050-060000- MONTGOMERY- INCLUDING THE CITIES OF...MOUNT STERLING 456 PM EDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID TO UPPER 90S...WITH HEAT INDEX VALUES OF 105 TO 110...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. KYZ052-060000- ROWAN- INCLUDING THE CITIES OF...MOREHEAD 456 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES INITIALLY WILL BE IN THE MID 90S...WITH HEAT INDEX VALUES OF 100 TO 105...OUTSIDE OF ANY THUNDERSTORMS. LOW TEMPERATURES WILL BE IN THE MID 70S...PROVIDING LITTLE RELIEF FROM THE HEAT. THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. SOME OF THE STORMS ON THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG WINDS AND PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE ASKED TO PROVIDE REPORTS ON THURSDAY. HAL/JP
In the hours before
Special weather statement, Aug 4, 2:24 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 224 PM EDT WED AUG 4 2010 KYZ120-041900- PIKE- 224 PM EDT WED AUG 4 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 300 PM EDT WEDNESDAY AFTERNOON... NORTHERN PIKE. AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULNARE...OR 9 MILES NORTH OF PIKEVILLE...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Aug 4, 4:10 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT WED AUG 4 2010 KYZ044-052-104-042045- FLEMING-ROWAN-ELLIOTT- 410 PM EDT WED AUG 4 2010 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT WEDNESDAY AFTERNOON... EAST CENTRAL FLEMING... NORTHERN ROWAN AND NORTHWESTERN ELLIOTT. AT 410 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR WALTZ...OR 9 MILES NORTH OF MOREHEAD...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIPLETT AROUND 420 PM EDT...GATES AROUND 430 PM EDT...HALDEMAN AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR EAST CENTRAL KENTUCKY. RICHEY
Local storm report, Aug 4, 4:45 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 7 NE MOREHEAD 38.26N 83.35W
08/04/2010 ROWAN KY LAW ENFORCEMENT
UTILITY POLE DOWN ALONG BUFFALO BRANCH RD
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 32 min |
| Aug 4, 2:29 PM EDT | Areal Flood Advisory | JKL | Pike | 6 hr |
| Aug 4, 2:48 PM EDT | Flash Flood Warning | JKL | Floyd, Pike | 6 hr |
| Aug 4, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 33 min |
| Aug 4, 3:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 41 min |
| Aug 4, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 29 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 36 min |
| Aug 4, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 32 min |
| Aug 4, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 35 min |
| Aug 4, 5:23 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie | 29 min |
| Aug 4, 6:10 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 50 min |
| Aug 4, 6:43 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Rowan | 47 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.